Illinois, 2010Flooding in Illinois, June 14 to 17, 2010
June 14 to 17, 2010 · NWS DVN · 2 events in 2 counties and zones
Heavy rains during the second week of June resulted in the La Moine River at Colmar going above the moderate flood stage level of 22 feet on June 14 around 12 pm. 9 feet around 7 pm June 14.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the second week of June resulted in the La Moine River at Colmar going above the moderate flood stage level of 22 feet on June 14 around 12 pm. It crested around 22.9 feet around 7 pm June 14. It fell below the moderate flood stage level around 9 am June 17.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:26 AM CST, 8 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 2:26 AM CST, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 AM CDT MON JUN 14 2010
.SYNOPSIS...
MCS OVER MO CONTINUES TO SHIFT EWD WITH WARM ADVECTION WING OF
SHRA/TSRA EXTENDING EWD FROM MAIN AREA OF CONVECTION IN NARROW
CORRIDOR THROUGH SOUTH CENTRAL IL. CLOUD TOPS CONTINUE TO
WARM DENOTING OVERALL WEAKENING TREND OF MCS. UPPER PATTERN
FEATURES SOUTHWEST FLOW OVER REGION IN ADVANCE OF GREAT BASIN
TROUGH. DEEP PLUME OF MOISTURE EXTENDS FROM THE SOUTHERN
PLAINS THROUGH THE MID MISSISSIPPI VALLEY WITH H85 DEWPTS OF
14-17C AND PWATS OF 1.5 TO 1.9 INCHES... RAISING CONCERNS WITH
ADDITIONAL HEAVY RAIN. OTHERWISE... ABUNDANT LOW LEVEL MOISTURE
AND LIGHT WINDS IS LEADING TO SOME FOG WHICH HAS BEEN DENSE IN
SOME LOCATIONS.
&&
.SHORT TERM...TODAY AND TONIGHT...
PCPN CHCS/HEAVY RAIN AND FLASH FLOOD POTENTIAL MAIN CONCERNS.
MCS WILL CONTINUE TO WEAKEN WHILE SHIFTING E/NE THIS AM. DEEP
MOISTURE FEED WITH H85 DEWPTS OF 14-17C AND PWATS OF NEARLY
1.9 INCHES WILL BRING CONCERNS WITH HEAVY RAIN... WITH RATES
IN EXCESS OF 1 IN/HR MAINLY ACROSS THE SOUTHERN COUNTIES... IN
AN AREA UNFORTUNATELY THAT HAS BEEN HIT HARD IN RECENT TIMES
AND MANY RIVERS HIGH OR FLOODING AND GROUND SATURATED. CONVECTIVE
TRENDS AND SOME OF THE RECENT RAPID REFRESH MODEL RUNS SUPPORT
BULK OF CONVECTION DEPARTING BY MID-LATE AM. GIVEN ALL OF THIS
I HAVE TRIMMED BACK THE FLASH FLOOD WATCH TO ROUGHLY ALONG/S OF
HWY 34 AND MOVED UP END TIME TO 18Z. DOES NOT MEAN AREAS
FURTHER N WON/T SEE PDS OF LOCALLY HEAVY RAIN AS IT IS QUITE
POSSIBLE... AS ASSISTANCE OF RRQ OF H3 JET AND AGEOSTROPIC
CIRCULATION DEPICTED IN TSECTS SHOULD BRING GOOD SHOT OF RAIN
FURTHER N INTO THE AFTN... WITH HIGHEST POPS AFT 18Z N/E OF
KCID-KMLI AXIS AND WDLY SCT DEVELOPMENT POSSIBLE FURTHER SWWD.
TNGT...BETTER FORCING SHOWN TO RESIDE N/E AND S/W OF AREA... BUT
WILL CONTINUE WITH CHC POPS WITH BOUNDARY AND WEAK CONVERGENCE
ZONE NEARBY AND WITH MOISTURE RICH ENVIRONMENT. AREAS OF FOG SOME
DENSE WILL BE POSSIBLE YET AGAIN. AS FOR TEMPS... WITH CLOUDS
AND PCPN STAYED NEAR TO JUST BELOW COOL SIDE OF GUIDANCE ON MAXES
AND FAVORED WARM SIDE OF GUIDANCE BLEND ON MINS TNGT. ..05..
.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...
ON TUESDAY...AS IMPRESSIVE UPPER WAVE ROLLS OUT ACRS THE DAKOTAS/
MANITOBA/MN TO THE NORTHWEST OF OH VALLEY UPPER RIDGE AXIS...
DIFFLUENT MID AND UPPER LEVEL FLOW WITH EMBEDDED 90+ KT UPPER JET-LET
WILL SPILL OUT ACRS THE REGION. WILL KEEP RELATIVELY HIGH CHC POPS
ESPECIALLY THROUGH 18Z TUE FOR SCTRD SHOWER AND THUNDERSTORMS
ACTIVITY LINGERING OUT OF THE MON NIGHT PERIOD...BUT MORE OPTIMUM
FORCING FIELDS AND THERMODYNAMIC PROFILES FOR MORE WIDESPREAD AND
ORGANIZED CONVECTIVE SYSTEMS APPEAR TO BE SETTING UP TO THE SOUTH
AND SOUTHEAST OF THE DVN CWA. OTHER SHOWERS MAY BE MORE PREVALENT TO
THE NORTH OF THE LOCAL FCST AREA AS WELL UNDER THE MAIN UPPER LOW.
WITH ROUNDS OF CLOUDS AND SOME COOLING OF LLVL THERMAL FIELDS TUE
HIGHS TO RANGE FROM 75 TO 80 IN MOST AREAS. AS ENERGY FIELDS TRY TO
PHASE INTO A L/W TROF ACRS THE GRT LKS...SOME WRAP AROUND SHOWERS
POSSIBLE IN THE EAST/NORTHEASTERN CWA TUE EVENING...OTHERWISE
CLEARING AND SUBSIDENCE TO TAKE OVER INTO WED MORNING. MAY BE A FOG
POTENTIAL LATE TUE NIGHT IN RAIN SOAKED AREAS.
WED...LATEST MEDIUM RANGE RUNS CONTINUE TO ADVERTISE BOTH SFC AND
UPPER RIDGING BUILDING ACRS THE MIDWEST THIS PERIOD AND AMPLIFYING IN
RESPONSE TO THE NEXT DIGGING L/W TROF UPSTREAM ACRS THE WESTERN
INTERMOUNTAIN REGION. THUS A MUCH NEEDED REPRIEVE FROM THE MCS TRACK
STILL APPEARS ON TAP FOR THE MID WEEK PERIOD. SOME THERMAL RECOVERY
AND STRONGEST INSOLATION OF THE YEAR WILL HELP BOOST WED TEMPS INTO
THE LOW TO MID 80S ALMOST CWA-WIDE. HOWEVER...WILL HAVE TO WATCH FOR
SOME LOCALIZED TEMPERING OF WARM UP POTENTIAL IN RECENT HEAVY RAIN
AND FLOODING AREAS. AS SOUTHWESTERLY UPPER FLOW STARTS TO BUILD ACRS
THE PLAINS...THERE STILL APPEARS TO BE A CHANCE FOR LATE WED NIGHT
ELEVATED WAA TYPE SHOWERS AND STORMS ALONG AND WEST OF THE DVN CWA
AND WILL KEEP LOW CHC POPS IN THE WEST FROM 06Z-12Z THU.
THU AND FRI...WAA REGIME INCREASE INTO THE END OF THE WEEK AND WILL
UTILIZE THE NEW 00Z RUN ECMWF WHICH SUGGESTS SCTRD SHOWER AND
STORM DEVELOPMENT CONTINUES TO BE EMBEDDED IN SOUTHERLY FLOW THU
AND POSSIBLY INTO FRI. IF PRECIP AREAS AND ASSOCIATED CLOUD DEBRIS
CAN BE LIMITED...THE WARM UP POTENTIAL FOR THU LOOKS TO BE IN THE
UPPER 80S WITH FRI EVEN WARMER POSSIBLY INTO THE LOWER 90S.WILL
TREND TEMPS UP THESE DAYS BUT NOT TO THE FULL POTENTIAL YET AT THIS
POINT.
SAT AND SUN...NO CHANGES TO GRIDS THIS PERIOD BUT GENERALLY THE
LATEST LONG RANGE GUIDANCE PROPAGATES THE NEXT LARGE WAVE PIECE UP
IN THE NORTHERN STREAM AND SHUNTS ASSOCIATED LLVL FROPA THROUGH THE
AREA EITHER FRI NIGHT OR SOMETIME SAT. ALTHOUGH THIS PROCESS WOULD
BE A FOCAL POINT FOR SHOWERS AND STORMS...IF IT IS PROGRESSIVE
ENOUGH THE BULK OF THE WEEKEND WOULD LOOK TO BE DRY WITH SEASONABLE
TEMPS. ..12..
&&
.AVIATION...
LARGE COMPLEX OF SHOWERS AND STORMS WILL SHIFT ACROSS THE REGION
THIS AM. KBRL WILL SEE 3-4 HR PERIOD OF TSRA THROUGH MID AM...
WITH VCTS AT KCID...KMLI AND KDBQ FOR A TIME THIS AM THROUGH
MIDDAY. IFR TO LIFR CONDITIONS IN FOG AND PCPN EXPECTED AT THE
TERMINALS... THEN MVFR STRATUS MAY LINGER THROUGHOUT MUCH OF THE
REST OF THE TAF CYCLE WITH POTENTIAL FOR FOG AND LIFR/IFR CONDITIONS
TNGT. WDLY SCT SHRA AND TSRA POSSIBLE TNGT BUT NOT CONFIDENT ENOUGH
TO IMPACT TERMINALS TO INCLUDE ATTIM. ..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
05/12Hazardous weather outlook, Jun 14, 3:13 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CDT MON JUN 14 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
413 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
LOCALIZED AREAS OF DENSE FOG REDUCING VISIBILITIES TO LESS
THAN ONE QUARTER MILE WILL BE FOUND THROUGH 8 AM BEFORE
LIFTING. THE DENSE FOG WILL BE MOST PREVALENT IN LOW LYING
AREAS SUCH AS RIVER VALLEYS OVER NORTHEAST IOWA AND NORTHWEST
ILLINOIS.
A FLASH FLOOD THREAT IS EXPECTED MAINLY THIS MORNING...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA SOUTH OF
INTERSTATE 80 THROUGH MIDDAY. MORE SHOWERS AND STORMS PRODUCING
HEAVY RAIN WILL MOVE ACROSS THE AREA THIS MORNING... ESPECIALLY
OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WILL MAKE FLASH
FLOODING LIKELY IN THESE AREAS WHICH HAVE ALREADY RECEIVED HEAVY
RAINS IN RECENT DAYS. IN ADDITION TO THE FLASH FLOODING
THREAT...THE ADDITIONAL HEAVY RAIN AND SIGNIFICANT RUNOFF WILL
WORSEN ONGOING RIVER AND STREAM FLOODING...OR CREATE NEW RIVER
FLOODING SITUATIONS.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... AND AGAIN THURSDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR
RAINFALL GREATER THAN ONE INCH.
In the hours before
Local storm report, Jun 14, 5:19 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
06/14/2010 M1.20 INCH SCOTLAND MO TRAINED SPOTTER
&&
12Local storm report, Jun 14, 6:00 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
06/14/2010 M1.40 INCH HANCOCK IL TRAINED SPOTTER
1.49 INCH OF RAIN SINCE 7 AM SUNDAY...0.78 INCH FELL
OVERNIGHT
&&
TASLocal storm report, Jun 14, 6:15 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HEAVY RAIN 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 M1.90 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 5 AM
0712 AM FLASH FLOOD 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 MCDONOUGH IL TRAINED SPOTTER
GRINDSTONE CREEK OUT OF ITS BANKS...ABOUT 2 FEET OVER
FLOOD STAGE.
&&
TASLocal storm report, Jun 14, 6:20 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
06/14/2010 M1.10 INCH LEE IA TRAINED SPOTTER
SINCE 4 AM CDT. STILL RAINING LIGHTLY.
&&Local storm report, Jun 14, 7:46 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HEAVY RAIN SALEM 40.85N 91.62W
06/14/2010 M1.19 INCH HENRY IA CO-OP OBSERVER
0846 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/14/2010 M1.25 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE 8 AM SUNDAY
&&
TASLocal storm report, Jun 14, 9:28 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 1 S SOUTH GORIN 40.35N 92.02W
06/14/2010 SCOTLAND MO LAW ENFORCEMENT
AT LEAST A FOOT OF WATER FLOWING OVER ROUTE A NEAR GORIN.
0520 AM FLASH FLOOD 3 SW GREGORY LANDING 40.25N 91.55W
06/14/2010 CLARK MO LAW ENFORCEMENT
HIGHWAY 61 REPORTED INUNDATED WITH SEVERAL INCHES OF
WATER NEAR THE CLARK-LEWIS COUNTY BORDER
0617 AM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
06/14/2010 M1.20 INCH SCOTLAND MO TRAINED SPOTTER
0655 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
06/14/2010 M1.40 INCH HANCOCK IL TRAINED SPOTTER
1.49 INCH OF RAIN SINCE 7 AM SUNDAY...0.78 INCH FELL
OVERNIGHT
0712 AM HEAVY RAIN 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 M1.90 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 5 AM
0712 AM FLASH FLOOD 2 WSW INDUSTRY 40.32N 90.64W
06/14/2010 MCDONOUGH IL TRAINED SPOTTER
GRINDSTONE CREEK OUT OF ITS BANKS...ABOUT 2 FEET OVER
FLOOD STAGE.
0712 AM HEAVY RAIN SALEM 40.85N 91.62W
06/14/2010 M1.19 INCH HENRY IA CO-OP OBSERVER
0719 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
06/14/2010 M1.10 INCH LEE IA TRAINED SPOTTER
SINCE 4 AM CDT. STILL RAINING LIGHTLY.
0846 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/14/2010 M1.25 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE 8 AM SUNDAY
&&
TASFlood, McDonough
- When
- June 14, 11:00 AM CST to June 17, 8:00 AM CST
- Where
- McDonough County, 13.41 mi NW of Colmar to 1.72 mi S of Colmar
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.460, -91.110
Heavy rains during the second week of June resulted in the La Moine River at Colmar going above the moderate flood stage level of 22 feet on June 14 around 12 pm. It crested around 22.9 feet around 7 pm June 14. It fell below the moderate flood stage level around 9 am June 17.
Flood, Hancock
- When
- June 14, 11:00 AM CST to June 17, 8:00 AM CST
- Where
- Hancock County, 2.81 mi S of Burnside to 11.65 mi E of Plymouth
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.460, -91.110
Heavy rains during the second week of June resulted in the La Moine River at Colmar going above the moderate flood stage level of 22 feet on June 14 around 12 pm. It crested around 22.9 feet around 7 pm June 14. It fell below the moderate flood stage level around 9 am June 17.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 14, 2010$147,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247018, 247019.